Hemivariational inequality for a frictional contact problem in elasto-piezoelectricity


S. Migórski, migorski(at)softlab.ii.uj.edu.pl
       Jagiellonian University, Institute of Computer Science, Nawojki 11, 30-072 Cracow, Poland

Pages: 17

Abstract: In this paper we study a class of inequality problems for static frictional contact between a piezoelastic body and a foundation. The constitutive law is assumed to be electrostatic and involves a nonlinear elasticity operator. The contact is described by Clarke subdifferential relations of nonmonotone and multivalued character in the normal and tangential directions on the boundary. We derive a variational formulation which is a coupled system of a hemivariational inequality and an elliptic equation. The existence of solutions to the model is a consequence of a more general result obtained from the theory of pseudomonotone mappings. Conditions under which a solution of the system is unique are also presented. 

Published in: Discrete and Continuous Dynamical Systems - B, 6(6) (2006), 1339-1356.